MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015230
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The device lot number is not available / not reported.The expiration date of the device is not known.Initial reporter information such as phone and email address are unknown.(b)(4).The device manufacture date is not available as the lot number of the device is not available.[conclusion]: the healthcare professional reported that during the procedure, the 1.5mm x 2cm deltapaq 10 cerecyte coil (cdf10015230 / lot# unknown) could not be resheathed.The reported event delayed the procedure by 10 minutes.There was no report of patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 2cm deltapaq 10 cerecyte coil was received contained in a pouch.The device underwent visual inspection.The hub was observed without any damage.The device positioning unit (dpu) was kinked at 51.5 cm and 68.5 cm from the proximal end.The resheathing tool was found broken in two.The coil introducer was unzipped and kinked.The embolic coil was received outside of the introducer.The device underwent microscopic inspection.The v-notch was in good condition.The resistance heating (rh) and the articulation joint were both without any damages; however, there were residues of dry blood noted on them.The rh showed no evidence of being heated.The embolic coil was observed stretched and with residues of dry blood.The kinked condition of the coil introducer and the dpu preclude the device from undergoing the functional test.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.The reported issue that the 1.5mm x 2cm deltapaq 10 cerecyte coil could not be resheathed was confirmed as the coil introducer was returned in an unzipped state.Due to the kinked condition of the introducer, it could not be resheathed.The kinked condition of the dpu and the coil introducer may have been caused by excessive force that may have been inadvertently applied; the exact cause cannot be conclusively determined.The observation of the dry blood residues on the embolic coil, the articulation joint, and the rh suggests insufficient flushing through the microcatheter.However, this cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance or during procedural handling of the device and/or during the attempt to resheath the coil when excessive force may have been inadvertently applied on the device.The exact cause of the stretched condition of the coil was not conclusively determined.The lot number of the device is not known, therefore review of the device history record was not performed.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that 1.5mm x 2cm deltapaq 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 1.5mm x 2cm deltapaq 10 cerecyte coil (cdf10015230 / lot# unknown) could not be resheathed.The reported event delayed the procedure by 10 minutes.There was no report of patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation which revealed that the coil was in a stretched condition.Based on the product analysis completed on 4/25/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPAQ CERE 1.5MMX2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8553169
Report Number3008114965-2019-01009
Device Sequence Number18922739
Product Code HCG
UDI-Device Identifier00878528007012
UDI-Public00878528007012
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDF10015230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1